Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 08:40:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640713
  • Total Topics: 48669
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started Atripla And Have A New Born Baby, Bad Timing????  (Read 2677 times)

0 Members and 1 Guest are viewing this topic.

Offline NewDaddy

  • Member
  • Posts: 3
Just started Atripla And Have A New Born Baby, Bad Timing????
« on: October 21, 2011, 06:26:28 AM »
I actually posted this in another section of the forum, but I'm re posting here because it seems like a more appropriate section.

I'm really pressed for time on my lunch break so I'm just going to copy and paste my original post....


Feeling Guilty About Not Doing My Home Work….



The title of my thread is a little off because it’s actually my wife, not me who just started the meds.

I’m feeling guilty because she is very dependent on me and I wish I would have done more research before she started them. She is actually taking the 2 pill combo of Stocrin and Truvade.

We are unfortunately not together right now because of my work, I’m about 7000 miles away and we communicate on skype and the phone, but with my long work hours and both of us being in under developed countries it’s difficult due to bad phone and internet connections…

Her first night was horrible with dizziness and couldn’t sleep, she was a zombie today and not feeling well at all. She took her second dose about three hours ago, I just called because it’s time to give the baby her meds (Midnight) and she said that she is doing OK. She took care of the baby and went to the bathroom, was a little bit dizzy but not too bad. She was pretty out of it so I think I’ll get a better report tomorrow and I’m praying that she’s truly doing better….

Our new born is 6 weeks old and is taking Meds every six hours and milk every 2-3 hours so sleep for my wife is almost impossible anyways… She does have help from some very close friends but they are not aware of her status and do not know what the meds are that the baby is taking.

It’s a very complicated situation!!!!!

My wife’s health is very good. She has been undetectable since being diagnosed last year and her T Cell count has always been over 600. She was just tested a week after the baby was born and is still undetectable and T Cells at 700, but she was on meds during the pregnancy and this might have kept them high..

The doctor gave her the choice of starting HAART now or later, but he did seem to push her a little because he was worried about resistance because she was taking meds during the pregnancy.

We talked about it and decided to go ahead and start, she told me the name of the meds this morning and when I did some research on Stocrin and Truvade I found some mention of dizziness, and sleeplessness but nothing too bad, but when I started to read about Atripla I found some real horror stories and now I feel terrible about her taking it!

She has so much on her plate right now with the baby that I think we may have made a mistake. She needs all of her strength and sleep so I personally think that maybe she should stop and tell the doctor to either wait a few months or go with another therapy. I should mention that he DID NOT warn her of possible sleep problems, but I suspect that he didn’t want to CAUSE her to have problems by telling her. Again, this is not Europe or The States, they do things differently where we are…. We do like and trust the Doc, he is not a specialist but he does preach that he strictly adheres to the newest CDC guidelines..

I guess that we will see how she feels tomorrow but I have been reading through the forum here and a lot of you are more experienced and knowledgeable so I would appreciate your thoughts or advice.

Because of the situation with our new daughter I thought some people might be curious so I just want to mention that my wifes pediatrician is very experienced with HIV and pregnancy. It’s unfortunately very common here. She was very well cared for and had a caesarian section and we are extremely optimistic that the baby will be fine. The baby is taking the precautionary meds and will be tested (I Believe) in 2 months. I was tested when we found out my wife was pregnant and again about three weeks ago and I am HIV negative.

Thank You In Advance!

**Update 21 October, On her second night of treatment she was both dizzy and vomiting... She is going to stop the meds and talk with the doctor later this week**

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Just started Atripla And Have A New Born Baby, Bad Timing????
« Reply #1 on: October 21, 2011, 06:45:45 AM »
Hi Daddy, welcome to the forums.

I'm afraid I'm going to have to lock this thread. As a man, you are not permitted to post in the Women's forum as it is for women only.

I'll reply to you in the thread you started in a more appropriate forum.

Ann

PS - Please encourage your wife to join the forums. She can post in the women's forum all she wants to and it may be a great help to her. It might make her feel less alone.
« Last Edit: October 21, 2011, 06:56:51 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.